MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC PAD CONNECTOR CABLE; DEFIBRILLATOR

PHILIPS NORTH AMERICA LLC PAD CONNECTOR CABLE; DEFIBRILLATOR
Model Number M3508A
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported there was a patient burn after cardioversion.The device was in use on a patient.Additional details have been requested.
 
Additional Manufacturer Narrative
The available details indicate that the reported issue was related to the heartstart hands-free cable.The patient experienced first-degree burns over 4-4.5% and did not require medical intervention and was discharged; this does not meet the definition of a life-threatening or serious injury.First and second-degree burns are known and common risks inherent in defibrillator use during a cardioversion procedure.As such, this complaint is being updated from a serious injury to a product problem.The philips heartstart adult pads instructions for use (ifu) provide the following warning: "misuse or misapplication of any electrode pad may result in patient burns or ineffective therapy.Note: reddening of the skin is normal." a new cable was installed and the device was returned to full functionality.
 
Event or Problem Description
It was reported there was a patient burn sign after cardioversion.The device was in use on a patient.

Brand Name
PAD CONNECTOR CABLE
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
laura scanlan
22100 bothell everett highway
bothell, WA 98021
9095703538
MDR Report Key16301857
Report Number3030677-2023-00515
Device Sequence Number7049179
Product Code MKJ
UDI-Device Identifier20884838002757
UDI-Public20884838002757
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K031187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3508A
Device Catalogue NumberM3508A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown